Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Stiffness in neck and back, difficult to balance while walking, ringing sound in the ear. Brain MRI normal. MRI CS showing disc bulging

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 65 Questions
hi,i am facing discomfort in walking and stiffness in neck/upper back area.there is fear of disbalancing and falling down.MRI brain is normal.VER and BERA test is normal.MRI CS finding-c4-c5c6c7 disc bulging,indentation of thecal sac.I have been taking trinerve,B12 tab(1500mg) for last one month.Lyrica 75 mg twice for 15 days,stopped since last 5 days.some ringing sound in left ear.doing neck and back streching exercises regularly.Discomfort is XXXXXXX in the evening.working mostly in office on laptop.going regularly for 30 mins walk since 15 help me with your advice.
Posted Sat, 14 Apr 2012 in Brain and Spine
Answered by Dr. Shivakumar S. Kupanur 12 hours later

Thanks for posting your query.

Based on history provided by you, it appears like benign positional vertigo, probably due to labyrinthine dysfunction.

Cervical spine MRI(Magnetic resonance imaging) doesn't appear to fit into your symptoms completely. Mild stiffness may be due to dural and nerve root irritation.

Regarding medications, you may be too sensitive to Lyrica, which may cause you some form of dizziness and imbalance. You can consider a trial of Labyrinthine sedatives after discussing with your Neurologist.

Other rare possibilities are vascular malformation, impaired blood supply to brain. You may consider Carotid doppler and/or angiography to rule out the same, under your Neurologist's guidance.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.


Above answer was peer-reviewed by
Follow-up: Stiffness in neck and back, difficult to balance while walking, ringing sound in the ear. Brain MRI normal. MRI CS showing disc bulging 35 hours later
Thank u for your response.

I was taking vertin 25mg twice daily for 5 days initially.Now taking vertin 8 mg twice daily.will it help?any side effects of it;s taking for longer time.

I am feeling left ear ringing sound and irritation,strain on neck,back portion.walking discomfort is still there.Trinerve i am still taking for last 1.5 months.Any side effects?should i use cervical collar when on road travelling or at home during nerve discomfort?I am doing my exercise regularly and morning walk as well.
Answered by Dr. Shivakumar S. Kupanur 12 hours later

Thanks for writing back.

Vertin will be useful in your case, so I suggest you to continue the Vertin as directed by your doctor. There are no significant side effects of Vertin on even on long time use.

Labyrinthine exercises will help you in reducing tinnitus. Neurologist can demonstrate you the proper way to do it.

Regarding Trinerve, it is not really required, unless the pain is very severe. You can consider to stop it after consulting your treating doctor.

Cervical collar can be tried, though there is no absolute indication. Avoid travelling till the pain subsides. Continue regular exercises.

I hope, I have answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor